bgl unstable due to pain?

By Turtle Latest Reply 2009-07-08 20:50:49 -0500
Started 2009-07-04 23:28:51 -0500

I am having a total knee replacement done on 7/14 and on the other knee 8 weeks later. I am in tremendous pain preop. I cannot even eat. I just push water because my tummy is upset from the pain too. This is a lot of pain. I have read or heard that pain can effect bg levels. True? or False?

5 replies

Dancehawk 2009-07-05 19:32:08 -0500 Report

Turtle get some setacal or the liquid drinks They are great for putting something into your system.
I saw some in the diabetic area that we can have,
Also get extendbars to help you they keep sugar stable for about 8 to 9 hours they are good to eat when your going through what your dealing with.
Wow kiddo both knees oh i hope you have family and friends to help you, You will need someone with you.
My ex sister in law had it done too and it took awhile before she was able to get around without her daughter there with her.
Please please stay in touch with us and we will say a few prayers for you.


Turtle 2009-07-08 20:50:49 -0500 Report

Hi Catherine,
Thank you for your suggestions. I will look for them. I am so hungry and in so much pain. No I have no family or friends to help me and I will have to take care of my service dog and therapy cat when I get home.

Leigh Marsden
Leigh Marsden 2009-07-05 12:49:46 -0500 Report

Absolutely, pain/stress will tamper with your blood sugars. I agree that you should be on pain medications!!!
I will pray that your surgery will help your pain in your knees. I am sorry to hear that you have osteoporosis. My fiancee' is racked with pain due to it. He is on some pretty serious pain and takes pain medication accordingly. I would definetely discuss this with your physician and ask to be referred to a specialist/rheumatologist.
I wish only the best for you.
Your Friend, Leigh

lipsie 2009-07-05 11:51:15 -0500 Report

I am sure it is true…I do notice my sugars go up with my pain/stress. It's known for stress…and pain = stress in my opinion so yeah. I feel for you, I have knee issues, the one is the worst…the other is a old one I think just bugging me lately cuz of my new injury. The shots are not helping, next appt. I will mention that MRI he mentioned possible…Meniscus tear maybe…from there I dunno what they will do with me! I wish you all the luck though! They should give you something to help relieve that pain, I would pitch a fit…*HugS* Sheila

Turtle 2009-07-05 12:42:17 -0500 Report

Thank you for your reply. I had meneasgus surgery on both knees 2 yrs ago. It halped for awhile and I did the shots with no relief. I have no cartiledge left in either of my knees and because of osteoporosis, I have bone chips in my left knee. The left knee is getting done first.

Next Discussion: Lantus »